Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 7, 2004, 6:54 PM CDT for Brewster County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 7, 2004, 7:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 209 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS54 KMAF 072354
SVRMAF
TXC043-080045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
653 PM CDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS
* UNTIL 745 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZED HAIL. THIS STORM WAS LOCATED 17
MILES NORTH OF ALTUDA...OR 21 MILES NORTHEAST OF ALPINE...MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTUDA AND RURAL AREAS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3050 10323 3065 10344 3039 10378 3013 10376
3028 10327
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:24 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 2:24 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON JUN 7 2004 .SHORT TERM... SHORT TERM CONCERN INCLUDE CONVECTION LATE THIS AFTERNOON AND EVENING IN THE WESTERN CWFA AND THE POSSIBILITY OF LOW CLOUDS LATE TONIGHT OVER THE EAST. AN ANTICYCLONIC CIRCULATION ASSOCIATED WITH THE WEAK MID LEVEL RIDGE IS NOTED ON SATELLITE IMAGERY ATTM OVER SOUTHEAST NEW MEXICO. A SURFACE TROUGH REMAINS STRETCHED ALONG THE HIGHER TERRAIN FROM THE MOUNTAINS OF SOUTHEAST NEW MEXICO SOUTH ACROSS THE BIG BEND. BOTH FEATURES WILL PERSIST THROUGH 12Z TUESDAY WITH A SLIGHT EASTWARD SHIFT OF THE RIDGE AXIS THIS EVENING. UPSLOPE FLOW/WEAK CONVERGENCE ALONG TROUGH...AND WEAK INSTABILITY INDICATES THE POTENTIAL FOR STORMS ALONG AND NEAR THE TROUGH/MOUNTAINS. HAVE DRAWN CHANCE POPS IN THE FAVORED AREAS OF THE DAVIS MOUNTAINS AND NEAR THE BEST LOW LEVEL CONVERGENCE/TROUGH ACROSS NORTHWEST EDDY COUNTY FOR THIS EVENING. FORECAST SOUNDINGS SUPPORT THE POTENTIAL FOR ISOLATED SEVERE WIND GUSTS GIVEN DEEP INVERTED V PBL...BUT WITH LIMITED INSTABILITY AND WARM PROFILES SEVERE HAIL THREAT SHOULD BE MINIMAL. ACTIVITY SHOULD DECREASE AROUND/SHORTLY AFTER MIDNIGHT. A 45 KT LLJ IS PROGGED TO DEVELOP OVERNIGHT OVER THE EASTERN PARTS OF THE FA IN RESPONSE TO HEIGHT/PRESSURE FALLS OVER THE CENTRAL/ SOUTHERN PLAINS AS THE MID LEVEL FLOW INCREASES AND BECOMES SOUTHWESTERLY OVER THE CENTRAL ROCKIES. THIS COULD PROMOTE STRATUS OVER THE EASTERN ZONES GENERALLY AFTER MIDNIGHT. .LONG TERM... MODEL ENSEMBLES SUGGEST A CONTINUANCE OF THE ONGOING FLOW REGIME THROUGH THE NEXT SEVERAL DAYS. A SYNOPTICALLY QUIESCENT DRYLINE SITUATION WILL PERSIST AS WELL...WITH MIXING EAST DURING THE DAY AND A RETREAT BACK TO THE MOUNTAINS AT NIGHT. WHILE THE AIRMASS TO THE EAST OF THIS BOUNDARY WILL BE SOMEWHAT UNSTABLE...THE CAP WILL REMAIN IN PLACE AND WILL GREATLY LIMIT CONVECTIVE INITIATION. THE BEST CHANCES FOR DIURNALLY DRIVEN THUNDERSTORMS WILL BE ALONG THE BOUNDARY AND OVER THE DAVIS MOUNTAINS THROUGH WEDNESDAY WHERE LOW LEVEL CONVERGENCE AND OROGRAPHY...RESPECTIVELY...MAY BE SUFFICIENT FOR AT LEAST LOW ORDER POPS. THE CAP LOOKS TOO STRONG EVERYWHERE THURSDAY...BUT HEIGHT/THICKNESS FALLS AND BETTER UPPER DYNAMICAL SUPPORT ARE FORECAST TO MOVE INTO THE REGION FRIDAY. AS A RESULT WEVE REINTRODUCED POPS ALONG THE DRYLINE AND OVER THE MOUNTAINS FRIDAY. AT THIS TIME WE WILL MAINTAIN A DRY FORECAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE MIDLEVEL THERMAL RIDGE REMAINS IN PLACE. HAVE NUDGED MAXIMA AND MINIMA TOWARD A BLEND OF PERSISTENCE AND THE PREVIOUS FORECAST INITIALLY WITH A TREND TOWARD ENSEMBLE GUIDANCE THEREAFTER. SKY GRIDS TWEAKED TO REFLECT LIKELIHOOD OF CONVECTIVE DEBRIS. LASTLY... MOISTURE AND WIND GRIDS REFLECT A BLEND OF ETA/GFS AND GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 95 71 94 / 0 0 0 0 CARLSBAD NM 67 100 65 100 / 30 10 10 10 DRYDEN TX 73 93 69 94 / 10 0 0 0 FORT STOCKTON TX 72 98 68 99 / 10 10 10 10 GUADALUPE PASS TX 65 91 66 91 / 20 10 10 10 HOBBS NM 66 96 64 95 / 10 10 10 10 MARFA TX 61 93 57 89 / 30 20 20 20 MIDLAND INTL AIRPORT TX 70 95 69 96 / 0 10 10 10 ODESSA TX 70 97 68 96 / 0 10 10 10 WINK TX 70 102 69 103 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 10/70
Hazardous weather outlook, Jun 7, 2:00 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT MON JUN 7 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 200 PM CDT (100 PM MDT) MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING OVER THE MOUNTAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND THE ADJACENT PLAINS. A FEW OF THESE STORMS MAY PRODUCE LOCALLY INTENSE WIND GUSTS OVER 60 MPH. THERE WILL BE A LESSER THREAT FOR HAIL TO THE SIZE OF PENNIES. A FEW LOCALS THAT ARE MOST LIKELY TO BE AFFECTED BY STRONG STORMS LATER TODAY AND THIS EVENING INCLUDE ARTESIA...CARLSBAD...PINE SPRINGS...FORT DAVIS...AND MARFA. THE MOST LIKELY TIME FOR STRONG THUNDERSTORMS TO DEVELOP WILL BE BETWEEN THE HOURS OF 4 PM AND 8 PM CDT (3 PM AND 7 PM MDT). .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS THE FAR WESTERN PARTS OF THE OUTLOOK AREA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF AN ISOLATED SEVERE STORM OCCURANCE LATE THIS AFTERNOON AND THIS EVENING. ELSEWHERE...SPOTTER ACTIVATION IS NOT ANTICIPATED. LINDLEY
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.